Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER)
- Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS)/Multi-Organ Hypersensitivity: Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS), also known as multi-organ hypersensitivity, has occurred with ZONEGRAN. Some of these events have been fatal or life-threatening. DRESS typically, although not exclusively, presents with fever, rash, lymphadenopathy and/or facial swelling, in association with other organ system involvement, such as hepatitis, nephritis, hematologic abnormalities, myocarditis, or myositis, sometimes resembling an acute viral infection. Eosinophilia is often present. This disorder is variable in its expression, and other organ systems not noted here may be involved. It is important to note that early manifestations of hypersensitivity (e.g., fever, lymphadenopathy) may be present even though rash is not evident. If such signs or symptoms are present, the patient should be evaluated immediately. ZONEGRAN should be discontinued if an alternative etiology for the signs or symptoms cannot be established.
- Acute pancreatitis, rhabdomyolysis, creatine phosphokinase increased
- added safety-related language regarding metabolic acidosis
- Although the clinical significance of the sonographic findings may not be certain, the development of nephrolithiasis may be related to metabolic acidosis.
Information for patients
- Patients should contact their physician immediately if they develop fast breathing, fatigue/tiredness loss of appetite, or irregular heart beat or palpitations (possible manifestations of metabolic acidosis).